ARTICLE DOWNLOAD

Twelve cases of acneiform eruptions while on anti-CTLA4 therapy

10$
ARTICLE DOWNLOAD

Twelve cases of acneiform eruptions while on anti-CTLA4 therapy

10$

Macartney Welborn, Shelby L. Kubicki, Naveen Garg & Anisha B. Patel 

Abstract

We present the first detailed report of acneiform eruptions in patients on CTLA-4 inhibitor therapy. Acneiform eruptions commonly occur (up to 75–100%) as a cutaneous adverse event associated with EGFR inhibition; however, acneiform eruptions have not been highly reported as a cutaneous adverse event associated with CTLA-4 inhibitor therapy. We conducted a retrospective chart review of our institution’s database to assess cutaneous adverse events associated with ipilimumab and tremelimumab, identifying 12 patients with acneiform eruptions (2 on tremelimumab and 10 on ipilimumab). The median time to onset of rash was 3 weeks after starting CTLA-4 inhibitor therapy, ranging from 0.7–45 weeks. Median time to cutaneous resolution was 6 weeks, ranging from 2 to 282 weeks. Treatment included oral and topical antibiotics, antihistamines, and oral or topical corticosteroids with four patients receiving no treatment. Acneiform eruptions are seen less commonly with CTLA-4 inhibitors than other cancer therapies, but awareness that it does occur is important for clinical practice. Better description is a necessary help to aid in early diagnosis and intervention. While EGFR inhibitor-associated acneiform eruptions are associated with clinical benefit, our sample size is too small to determine whether CTLA-4 inhibitor associated acneiform eruptions display the same correlation.

Only units of this product remain
Year 2020
Language English
Format PDf
DOI 10.1007/s00520-020-05381-5